| Catalog Number |
B1090-040 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional preclose device referenced in b5 is/are filed under separate medwatch report number.
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right common iliac artery.A 9x30mm shockwave balloon was used to pre-dilate the lesion.However, a 9x40mm armada 35 balloon was attempted to further dilate the lesion, but ruptured at 12 atmospheres during the first inflation.During removal the balloon met resistance with a 7fr sheath and the entire balloon could not be pulled back in.Therefore, a new 7fr sheath was inserted and at the shaft the physician was able to cut the balloon, snare the distal end with the 7fr sheath and simply withdraw the proximal portion.An 8fr sheath was inserted and an unspecified stent was used to treat the right common iliac artery.A preclose device was inserted and open the foot, pulled back and saw blood.The foot was put down and was not deployed.Achieved hemostasis with a 7.0x29 non-abbott covered stent.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and material separation was confirmed.The reported difficulty removing was not tested as it was based on procedural circumstances and the returned device condition prevents additional testing.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined that the reported balloon rupture, difficulty removing, and separation resulting in unexpected medical intervention were likely due to circumstances of the procedure.It is likely that the balloon rupture was the result of interaction with the heavily calcified anatomy.There were no leaks reported during preparation, suggesting that the damage was not pre-existing.In addition, the difficulty reported during removal and separation of the balloon was likely the result of the ruptured balloon material catching on the introducer sheath during removal causing the balloon material to tear and separate.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
Event or Problem Description
Subsequently, after the initial report was filed it was noted that the inner member was separated 1.8cm distal to the proximal seal area.No additional information was provided.